MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261416
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843); Bacteremia (4846)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, a patient underwent an endovascular procedure to treat an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.Pre-treatment computed tomography angiography (cta) showed that the maximum diameter of an aortic aneurysm/lesion was 45mm.The patient tolerated the procedure.The follow up imaging from (b)(6) 2016 to (b)(6) 2021 showed that the maximum diameter of an aortic aneurysm/lesion was stable in size 42mm.The follow up imaging from (b)(6) 2023 to (b)(6) 2024 showed that the maximum diameter of an aortic aneurysm/lesion increased in size from 53mm to 67mm.On (b)(6) 2024, a type ii endoleak was noticed.On (b)(6) 2024, the patient underwent a coil embolization procedure.The procedure was unsuccessful.On (b)(6) 2024, a reintervention procedure occurred, and the devices were explanted.On (b)(6) 2024, the patient had a bacteremia and was treated by iv antibiotics.No further adverse events have been reported.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing record for the device rlt261416/(b)(6) verified that the lot met all pre-release specifications.Also were implanted: pla260300/(b)(6) udi# (b)(4).Pxc14100/(b)(6) udi# (b)(4).Plc231200/(b)(6) udi# ((b)(4).Plc231400/(b)(6) udi# (b)(4).H.6.Code c21: a review of the manufacturing records for these devices are going to be conducted.The investigation is in process.The devices remains were explanted and are not available for analysis.Code a26- was used for covering the limited information related with ¿ the patient had a bacteremia and was treated by iv antibiotics.¿ additional information was requested and will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2016, a patient underwent an endovascular procedure to treat an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.Pre-treatment computed tomography angiography (cta) showed that the maximum diameter of an aortic aneurysm/lesion was 45mm.The patient tolerated the procedure.The follow up imaging from (b)(6) 2016 to (b)(6) 2021 showed that the maximum diameter of an aortic aneurysm/lesion was stable in size 42mm.The follow up imaging from (b)(6) 2023 to (b)(6) 2024 showed that the maximum diameter of an aortic aneurysm/lesion increased in size from 53mm to 67mm.On (b)(6) 2024, a type ii endoleak was noticed.On (b)(6) 2024, the patient underwent a coil embolization procedure.Reportedly, this procedure was unsuccessful as the surgeon was unable to get a proper access to the aneurysm for embolization.On (b)(6) 2024, a reintervention procedure occurred, and all devices were explanted.The procedure was completed via open repair.The patient tolerated procedure well.On (b)(6) 2024, the patient had a bacteremia and was treated by iv antibiotics.According to the surgeon who performed the explant, after reviewing the case available notes in the patient's chart, it is believed that the bacteremia is biliary in nature and unlikely to be attributed to the explant procedure.The physician did not note any infection with the gore grafts that were removed during the explant procedure.The patient is doing well, he has made a full recovery since his explant and completing the treatment for the bacteremia.
 
Additional Manufacturer Narrative
B5: event description was updated.H.6.Code c19: a review of the manufacturing records for the devices verified that the lots met all pre-release specifications.The devices were explanted and are not available for analysis.Also were used: pla260300/(b)(6) udi# (b)(4).Pxc14100/(b)(6) udi# (b)(4).Plc231200/(b)(6) udi# (b)(4).Plc231400/(b)(6) udi# (b)(4).Code d1002- was used to cover that ¿the procedure was unsuccessful as the surgeon was unable to get a proper access to the aneurysm for embolization.¿ according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to endoleak and aneurysm enlargement and conversion.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms and / or persistent endoleak.According to the surgeon who performed the explant, after reviewing the case available notes in the patient's chart, it is believed that the bacteremia is biliary in nature and unlikely to be attributed to the explant procedure.The physician did not note any infection with the gore grafts that were removed during the explant procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21509507
Report Number3007284313-2025-03803
Device Sequence Number14578063
Product Code MIH
UDI-Device Identifier00733132622467
UDI-Public(01)00733132622467(17)181129
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2018
Device Catalogue NumberRLT261416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight82 KG
Patient RaceWhite